Alert archive / Missouri / Tornado Warnings in 2006

Tornado Warning 114, NWS Paducah, KY

September 22, 2006New Madrid County, Missouri

NWS Paducah, KY issued this tornado warning at Sep 22, 2006, 8:28 PM CDT for New Madrid County, Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2006, 8:28 PM CDT (01:28 UTC)
Expired
Sep 22, 2006, 9:30 PM CDT
In force
62 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County New Madrid County, MO

The radar

The Paducah radar (KPAH), 94 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 22, 1:16 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2310 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
1.9
Supercell composite
14.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Sep 22, 2:45 PM CDT, 5 hours 43 minutes earlier.

Area forecast discussion, Sep 22, 2:45 PM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CDT FRI SEP 22 2006

.DISCUSSION...
SATELLITE AND SURFACE OBSERVATIONS SHOW THE WARM FRONT LIFTING OVER
THE PAH FA...WITH TDS IN THE L70S IN THE WARM SECTOR SUPPLANTING
L-M60S TDS HANGING ON IN THE NRN/ERN PTNS FA. FREE CONVECTION
INITIATED IN THE SCOURED OUT ZONE TO OUR WEST...WHICH IS THE FOCUS
OF THE TORNADO WATCH OVER OUR WRN 1/3 OF THE FA...WHERE MDT RISK OF
SVR EXISTS. GFS HAS BEEN CONSISTENTLY PICKING UP ON THIS CONVECTION
AND RACING IT EWARD INTO SEMO BETWEEN 00-06Z...SPREADING OVER THE
REMAINDER OF THE FA OVERNIGHT. PWS NR 1.5-2 NEARBY/UPSTREAM HELPING
LOCALLY HEAVY RAINS AND IN COMBO W/HPC QPF DAYS1-2 SUPPORT ONGOING FFA
THRU END OF EVENT.

AFTER TONIGHTS ROUND ALL EYES TURN TO COLD FRONTAL CONVECTIVE
CHANCES SAT PM/EVENING. BETTER DYNAMICS ENTER THE PICTURE BY THEN AS
THE UPPER LOW/JET DRIVES THE FRONT ON THRU...TEXT OF SWODY2
CONSISTENTLY HINTING AT UPGRADE TO MDT RISK. WL THEREFORE HIGHLIGHT
SVR THREAT BOTH TONIGHT AND TOMORROW IN ADDITION TO LOCALLY HEAVY
RAIN THREAT.

GFS HAVING REALLY BEEN MODEL OF CHOICE DUE TO ITS CONSISTENCY...IT
TAKES THE FRONT EAST OF THE FA (A LITTLE FASTER THAN THE NAM) BY 06Z
SUN. HOWEVER FOR COLLABORATIVE PURPOSES WE LINGERING A SMALL CHANCE
OF POST FRONTAL PCPN IN THE FAR SE EARLY SUN. AFTER THAT A DRIER AND
SEASONALLY COOLER AIR MASS WORKS AND HOLDS THRU THE MIDDLE OF NEXT
WEEK.

BY DAYS 6-7...NEXT SYSTEM YIELDS CHC PCPN FA-WIDE. FOR NOW HAVE
BOUGHT GFS SO STICKING W/IT AND THE COLLABORATIVE PICTURE IS OUR
APPROACH...BUT ACKNOWLEDGE SOME TIMING/INCONSISTENCY MAY EVENTUALLY
LEAD TO ADJUSTMENTS AND IS WHY WE KEEP CHC CAT PCPN DESPITE MOS
SUGGESTIONS FOR HIGHER.

MET AND MAV MOS IS CLOSE WHILE FWC MOS SEEMS OVERDONE ON BOTH THE
HIGH AND LOW ENDS AND UNDERDONE ON PCPN. OUR OVERALL GFS PREFERENCE
LEANS US TO ITS MAV/MEX BASED MOS WHEN LEANING.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH ALL COUNTIES.
MO...TOR WATCH AND FLASH FLOOD WATCH ALL COUNTIES.
IL...TOR WATCH ALONG/WEST OF I-24 AND FLASH FLOOD WATCH ALL COUNTIES.
IN...FLASH FLOOD WATCH ALL COUNTIES.
&&
Hazardous weather outlook, Sep 22, 1:29 PM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
129 PM CDT FRI SEP 22 2006

ILZ075-080-081-084-085-088-089-092-093-MOZ076-086-087-100-107>112-
114-231000-
JEFFERSON-PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-JOHNSON-
ALEXANDER-PULASKI-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-
CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
129 PM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 900 PM. THERE IS A MODERATE
RISK OF SEVERE THUNDERSTORMS. A WARM FRONT WILL LIFT NORTH ACROSS
THE AREA...AND INTERACT WITH A DISTURBANCE ALOFT. THE SHEAR ALONG
THE FRONT AND ALOFT WILL BE SUFFICIENT TO SUPPORT TORNADIC
SUPERCELLS...ESPECIALLY IN AREAS OF HIGH INSTABILITY. THE
INSTABILITY WILL IN LARGE PART BE DETERMINED BY THE AMOUNT OF
AFTERNOON SUNSHINE THAT CAN BREAK THROUGH THE CLOUD COVER.
OTHERWISE STRONG TO SEVERE STORMS MAY DEVELOP WITH DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL ALSO THREATS. A FLASH FLOOD WATCH IS
ALSO IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...
ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT WILL
MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT WILL
BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED TORNADOES MAY
BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH THE
POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THE ENTIRE AREA THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE NOW FOR THE TORNADO WATCH AND BE ALERT
FOR POSSIBLE FUTURE REQUESTS TONIGHT AND SATURDAY.

ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088-
KYZ001>022-231000-
WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-SALINE-GALLATIN-POPE-
HARDIN-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-
MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-
HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-
129 PM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEST OF THE
WABASH RIVER IN SOUTHERN ILLINOIS AND WEST OF THE LAKES OVER THE
JACKSON PURCHASE OF WESTERN KENTUCKY. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS SOUTHWEST INDIANA AND THE REMAINDER OF
WESTERN KENTUCKY...EAST OF THE LAKES AND ACROSS THE PENNYRILE.THESE
RISKS ARE IN ASSOCIATION WITH A WARM FRONT THAT WILL CONTINUE
LIFTING ACROSS THE AREA TODAY AND TONIGHT...WITH THE PRIMARY SEVERE
WEATHER THREAT BEING DAMAGING WINDS. A MORE ISOLATED TORNADIC AND
LARGE HAIL THREAT CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL
CAPABLE OF PRODUCING FLOODING IS ALSO POSSIBLE...AND AS A RESULT A
FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...
ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT WILL
MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT WILL
BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED TORNADOES MAY
BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH THE
POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THE ENTIRE AREA THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ANYTIME DURING THE NEXT 24 TO
36 HOURS.

In the hours before

Local storm report, Sep 22, 7:59 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
759 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     TSTM WND DMG     WHITESVILLE             37.68N 86.87W
09/22/2006                   DAVIESS            KY   TRAINED SPOTTER

            NUMEROUS TREES DOWN AND WATER WAS REPORTED OVER HWY 764
            SOUTH.

&&

DLL
Local storm report, Sep 22, 8:10 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
810 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     FUNNEL CLOUD     HARRIS GROVE            36.57N 88.43W
09/22/2006                   CALLOWAY           KY   AMATEUR RADIO

&&

DLL
Special weather statement, Sep 22, 8:16 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
816 PM CDT FRI SEP 22 2006

ILZ084-085-088-089-092-093-MOZ087-110>112-114-230230-
ALEXANDER IL-CAPE GIRARDEAU MO-JACKSON IL-JOHNSON IL-MISSISSIPPI MO-
NEW MADRID MO-PULASKI IL-SCOTT MO-STODDARD MO-UNION IL-WILLIAMSON IL-
816 PM CDT FRI SEP 22 2006

...STRONG THUNDERSTORMS CROSSING THE MISSISSIPPI RIVER...

AT 815 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS STRETCHING FROM JUST WEST OF MURPHYSBORO ILLINOIS TO
CAPE GIRARDEAU AND DEXTER MISSOURI. MOVEMENT OF THIS ACTIVITY WAS TO
THE EAST AT 40 TO 45 MPH.

THROUGH 930 PM...THIS ACTIVITY WILL CONTINUE TO PROGRESS EAST
ACROSS SOUTHEAST MISSOURI INTO SOUTHWEST ILLINOIS...IMPACTING
LOCATIONS ALONG AND WEST OF INTERSTATE 57 IN SOUTHWEST ILLINOIS.
TORRENTIAL RAINS...FREQUENT CLOUD-TO-GROUND LIGHTNING...WIND GUSTS
OF 45 TO 55 MPH...AND HAIL UP TO ONE HALF INCH IN DIAMETER WILL BE
POSSIBLE ALONG AND AHEAD OF THIS LINE. STORM WITHIN THIS LINE ARE
ALSO CAPABLE OF BECOMING SEVERE.

RP/MY
Local storm report, Sep 22, 8:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
817 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       EVANSVILLE              37.98N 87.54W
09/22/2006  M4.00 INCH       VANDERBURGH        IN   TRAINED SPOTTER

            THIS RAIN FELL FROM 500 PM TIL 800 PM...WIDESPREAD
            FLOODING IN EVANSVILLE. SOUTHEAST SIDE SEEMS TO BE THE
            WORST WITH MANY MAIN AND SIDE STREETS HAVING ANYWHERE
            FROM 1 TO 3 FEET OF WATER. ALSO, SOME HOUSES ALSO HAVE
            WATER IN THEM.

&&

DLL
Local storm report, Sep 22, 8:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
823 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TORNADO          2 W WHITESVILLE         37.68N 86.91W
09/22/2006                   DAVIESS            KY   EMERGENCY MNGR

            DLAYED REPORT - HOUSE LOST ROOF...1 BARN AND OUTBUILDING
            DESTROYED...2 POWER POLES DOWN WITH 1 SNAPPING AT GROUND
            LEVEL.

&&

DLL
Local storm report, Sep 22, 8:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
824 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             QULIN                   36.60N 90.25W
09/22/2006  E1.00 INCH       BUTLER             MO   TRAINED SPOTTER

            DIME SIZED HAIL WAS ALSO REPORTED WITH THIS STORM.

&&

DLL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:01 PM CDTTornado WarningPAHDaviess44 min
Sep 22, 7:11 PM CDTTornado WarningPAHFulton, Graves, Hickman49 min
Sep 22, 7:39 PM CDTTornado WarningPAHDaviess21 min
Sep 22, 7:45 PM CDTTornado WarningPAHCalloway60 min
Sep 22, 8:38 PM CDTTornado WarningPAHCalloway22 min
Sep 22, 8:54 PM CDTSevere Thunderstorm WarningPAHBallard51 min
Sep 22, 9:13 PM CDTSevere Thunderstorm WarningPAHMcCracken47 min
Sep 22, 9:19 PM CDTSevere Thunderstorm WarningPAHCarlisle, Fulton, Graves, Hickman56 min
Sep 22, 9:24 PM CDTTornado WarningPAHCarlisle, Hickman51 min
Sep 22, 9:35 PM CDTFlash Flood WarningPAHHenderson, Union3 hr
Sep 22, 10:05 PM CDTFlash Flood WarningPAHDaviess, Henderson3 hr
Sep 22, 10:10 PM CDTSevere Thunderstorm WarningPAHWebster35 min
Sep 22, 10:18 PM CDTFlash Flood WarningPAHCarlisle, Hickman3 hr
Sep 22, 10:20 PM CDTTornado WarningPAHWebster25 min
Sep 22, 10:23 PM CDTSevere Thunderstorm WarningPAHMarshall32 min
Sep 22, 10:36 PM CDTSevere Thunderstorm WarningPAHCalloway24 min
Sep 22, 10:39 PM CDTTornado WarningPAHHopkins36 min
Sep 22, 10:40 PM CDTFlash Flood WarningPAHCaldwell, Calloway, Christian, Fulton, Graves, Hopkins and 5 more4 hr
Sep 22, 10:59 PM CDTSevere Thunderstorm WarningPAHChristian, Trigg49 min
Sep 22, 11:08 PM CDTSevere Thunderstorm WarningPAHDaviess23 min
Sep 22, 11:11 PM CDTTornado WarningPAHMuhlenberg34 min
Sep 22, 11:20 PM CDTTornado WarningPAHChristian25 min
Sep 22, 11:36 PM CDTSevere Thunderstorm WarningPAHTodd34 min
Sep 23, 12:03 AM CDTTornado WarningPAHGraves27 min
Sep 23, 12:16 AM CDTTornado WarningPAHCalloway29 min
Sep 23, 12:44 AM CDTSevere Thunderstorm WarningPAHCalloway, Trigg46 min
Sep 23, 12:53 AM CDTFlash Flood WarningPAHDaviess, Henderson6 hr
Sep 23, 1:05 AM CDTFlash Flood WarningPAHCalloway, Carlisle, Fulton, Graves, Hickman, Marshall6 hr
Sep 23, 2:22 AM CDTFlash Flood WarningPAHChristian, Todd, Trigg6 hr
Sep 23, 9:00 AM CDTFlash Flood WarningPAHCalloway, Carlisle, Fulton, Graves, Hickman, Marshall4 hr
Sep 23, 10:55 AM CDTSevere Thunderstorm WarningPAHLivingston38 min
Sep 23, 11:05 AM CDTTornado WarningPAHLivingston27 min
Sep 23, 11:18 AM CDTTornado WarningPAHCaldwell, Crittenden42 min
Sep 23, 11:39 AM CDTFlash Flood WarningPAHBallard, McCracken81 min
Sep 23, 11:44 AM CDTFlash Flood WarningPAHCaldwell, Crittenden, Daviess, Henderson, Hopkins, Livingston and 4 more4 hr
Sep 23, 11:46 AM CDTSevere Thunderstorm WarningPAHHopkins, Webster44 min
Sep 23, 12:04 PM CDTTornado WarningPAHHopkins26 min
Sep 23, 12:27 PM CDTTornado WarningPAHMuhlenberg33 min
Sep 23, 12:30 PM CDTTornado WarningPAHHopkins18 min
Sep 23, 12:59 PM CDTTornado WarningPAHMuhlenberg23 min
Sep 22, 8:37 PM CDTSevere Thunderstorm WarningPAHAlexander53 min
Sep 22, 8:38 PM CDTFlash Flood WarningPAHWilliamson2 hr
Sep 23, 10:39 AM CDTTornado WarningPAHMassac22 min
Sep 22, 7:53 PM CDTTornado WarningPAHButler49 min
Sep 22, 8:10 PM CDTSevere Thunderstorm WarningPAHScott, Stoddard53 min
Sep 22, 10:27 PM CDTFlash Flood WarningPAHNew Madrid3 hr
Sep 22, 10:32 PM CDTSevere Thunderstorm WarningPAHMississippi43 min
Sep 23, 1:50 AM CDTFlash Flood WarningPAHButler, Ripley, Stoddard4 hr
Sep 23, 5:29 AM CDTFlash Flood WarningPAHButler, Ripley4 hr
Sep 23, 8:30 AM CDTSevere Thunderstorm WarningPAHBollinger30 min
Sep 23, 9:30 AM CDTFlash Flood WarningPAHButler, Ripley3 hr

Nearby

Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.